Arkansas, 2010Damaging Winds in Arkansas, August 1, 2010
August 1, 2010 · NWS TSA · 2 events in 1 county or zone
Thunderstorms developed along and to the north of a stationary frontal boundary extending across the area. Some of the thunderstorms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along and to the north of a stationary frontal boundary extending across the area. Some of the thunderstorms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 1, 2:02 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 1, 2:02 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN AUG 1 2010
.DISCUSSION...
WILL KEEP THE EXCESSIVE HEAT WARNING AND HEAT ADVISORY CONFIGURATION
AS IT IS FOR NOW. WILL ALSO KEEP THE WEDNESDAY EVENING EXPIRATION
TIME THE SAME BUT IT WILL MOST LIKELY NEED TO BE EXTENDED.
FRONTAL BOUNDARY THAT MOVED INTO THE AREA YESTERDAY IS IN THE PROCESS
OF MOVING BACK NORTH ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AS A WARM FRONT. ISOLATED SHOWERS HAVE POPPED UP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TODAY...WILL MAKE A LAST
MINUTE DECISION ON POPS FOR THIS EVENING.
MONDAY AND TUESDAY LOOK TO BE THE TWO HOTTEST DAYS WITH THE MAJORITY
OF THE FORECAST AREA SEEING TRIPLE DIGIT TEMPS AS THE UPPER LEVEL RIDGE
REMAINS FIRMLY ENTRENCHED ACROSS THE AREA AND THE 850 MB TEMPERATURES
APPROACH 27 DEGREES CELSIUS.
WEDNESDAY AND THURSDAY WILL ONLY BE SLIGHTLY COOLER. A FRONTAL BOUNDARY
WILL APPROACH NORTHER PORTIONS OF THE AREA ON THURSDAY BRINGING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO PORTIONS OF A NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. MAY NEED TO ADD POPS FOR FRIDAY AND
SATURDAY AS THE FRONT LINGERS NEAR THE OKLAHOMA/KANSAS BORDER.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 104 81 104 / 10 0 0 0
FSM 78 105 80 105 / 20 0 0 0
MLC 73 106 78 104 / 10 0 0 0
BVO 74 104 75 104 / 10 0 0 0
FYV 74 101 75 99 / 20 0 0 0
BYV 72 99 76 100 / 20 0 0 0
MKO 76 103 77 102 / 10 0 0 0
MIO 75 101 76 102 / 20 0 0 0
F10 75 104 78 102 / 10 0 0 0
HHW 73 107 77 105 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR OKZ060-OKZ061-
OKZ067-OKZ070-OKZ072.
HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ068-OKZ069-OKZ071-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM WEDNESDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...22
LONG TERM....10Hazardous weather outlook, Aug 1, 3:59 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SUN AUG 1 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
459 PM CDT SUN AUG 1 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH MID EVENING.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...THE ARKANSAS RIVER VALLEY FROM TULSA TO
MUSKOGEE TO FORT SMITH.
DISCUSSION...
HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. HEAT INDICES REMAIN NEAR THEIR AFTERNOON MAXIMA...IN THE 105
TO 115 RANGE...AND WILL REMAIN ELEVATED THROUGH THE REMAINDER OF THE
EVENING. OVERNIGHT LOW TEMPERATURES WILL REMAIN WARM...ESPECIALLY IN
THE MORE URBAN AREAS...AND WILL PROVIDE LITTLE RELIEF FROM THE
AFTERNOON HEAT.
ISOLATED STRONG TO NEAR SEVERE THUNDERSTORMS WILL ALSO REMAIN
POSSIBLE INTO THE MID EVENING HOURS...MAINLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. ISOLATED THUNDERSTORMS HAVE ALREADY
DEVELOPED THIS AFTERNOON IN RESPONSE TO THE HOT AND HUMID
CONDITIONS...AND A WARM FRONT LIFTING NORTHWARD ACROSS THE AREA.
WHILE THE OVERALL SEVERE THREAT IS LOW WITH THESE STORMS...GUSTY
WINDS...AND ISOLATED DAMAGING GUSTS WILL BE POSSIBLE WITH THE
STRONGEST CELLS. THE AREAL COVERAGE OF THE THUNDERSTORM ACTIVITY
WILL DECREASE WITH THE LOSS OF DAYTIME HEATING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT LIKELY...BUT MAY BE NEEDED IN A FEW
LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY AND SATURDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
DANGEROUS HEAT INDICES WILL CONTINUE THROUGH THE UPCOMING WEEK AND
LIKELY INTO NEXT WEEKEND...WITH UPPER LEVEL HIGH PRESSURE
PERSISTING OVER THE REGION. HIGH TEMPERATURES MAY APPROACH RECORD
LEVELS IN A FEW LOCATIONS MONDAY OR TUESDAY. MAXIMUM AFTERNOON
HEAT INDICES WILL CONTINUE IN THE 105 TO 115 RANGE.
A SURFACE BOUNDARY IS EXPECTED TO APPROACH THE AREA ON
THURSDAY...WHICH COULD PROVIDE SOME THUNDERSTORM ACTIVITY TO
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SIGNIFICANT ABATEMENT
IN THE EXCESSIVE HEAT SITUATION IS NOT EXPECTED WITH THIS
BOUNDARY...HOWEVER.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES REMAIN IN EFFECT FOR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HEAT STRESS IMPACTS WILL
LIKELY CONTINUE. RESPONSE TO HEAT RELATED IMPACTS SHOULD BE
ANTICIPATED BY LOCAL AUTHORITIES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 1, 2:48 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SUN AUG 1 2010
OKZ068-012115-
CHEROKEE OK-
348 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
CENTRAL CHEROKEE
AT 347 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ACROSS
CENTRAL CHEROKEE COUNTY. THESE STORMS WERE NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3592 9483 3590 9511 3616 9510 3616 9487
TIME...MOT...LOC 2047Z 309DEG 2KT 3608 9494Local storm report, Aug 1, 3:20 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN AUG 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 10 NNE TAHLEQUAH 36.05N 94.90W
08/01/2010 CHEROKEE OK PUBLIC
TREE LIMBS BROKEN AT THE EAGLE BLUFF RESORT.
&&
KAHSpecial weather statement, Aug 1, 3:22 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT SUN AUG 1 2010
ARZ010-OKZ069-012145-
ADAIR OK-WASHINGTON AR-
422 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
EXTREME WESTERN WASHINGTON
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 421 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF CHRISTIE TO 5 MILES SOUTHWEST OF
BALLARD TO 4 MILES SOUTH OF SUMMERS. THE STORMS WERE NEARLY
STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BARON...CHRISTIE...WESTVILLE...LINCOLN AND CINCINNATI.
THESE STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3586 9456 3602 9480 3615 9480 3615 9471
3605 9446 3587 9435
TIME...MOT...LOC 2121Z 271DEG 2KT 3608 9477 3604 9465
3593 9450Special weather statement, Aug 1, 3:50 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT SUN AUG 1 2010
OKZ068-069-012230-
ADAIR OK-CHEROKEE OK-
450 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ELDON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...PROCTOR...TAHLEQUAH AND
ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3601 9475 3583 9465 3575 9493 3592 9500
TIME...MOT...LOC 2150Z 247DEG 9KT 3586 9485Special weather statement, Aug 1, 3:55 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT SUN AUG 1 2010
OKZ063-012245-
DELAWARE OK-
455 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 454 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTHEAST
OF JAY AND NEAR COLCORD...AND WERE NEARLY STATIONARY. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...JAY AND COLCORD.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3659 9473 3626 9457 3625 9458 3617 9477
3647 9489
TIME...MOT...LOC 2154Z 041DEG 2KT 3646 9477 3630 9469Thunderstorm Wind, Benton
- When
- August 1, 4:13 PM CST
- Where
- Benton County, 0.7 mi WNW of Decatur
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.335, -94.461
Strong thunderstorm wind blew off the roof of an unoccupied mobile home and blew down trees.
Thunderstorm Wind, Benton
- When
- August 1, 4:25 PM CST
- Where
- Benton County, 0.73 mi NW of Decatur
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.336, -94.461
Strong thunderstorm wind damaged several homes, blew down trees, and destroyed a barn.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 1 to 5, 20107 deaths · 4 injured · 29 events
- Excessive Heat in Mississippi, August 1 to 4, 20103 deaths · 47 events
- Excessive Heat and Heat in Mississippi, August 1 to 5, 20103 deaths · 1 injured · 29 events
- Excessive Heat in Oklahoma, August 1 to 6, 201034 injured · 5 events
- Excessive Heat and Heat in Arkansas, August 1 to 6, 20101 death · 74 events
- Excessive Heat in Louisiana, August 1 to 2, 20101 death · $90,000 · 2 events
- Flooding in Texas, August 1 to 20, 20101 death · 5 events
- Drought in Louisiana, August 1 to 31, 2010$4.5 million · 9 events
- Flooding in Iowa, August 1 to 31, 2010$4.1 million · 4 events
- Drought in Mississippi, August 1 to 31, 2010$2.5 million · 5 events
- Flash Flooding in New Mexico, August 1, 2010$2.1 million · 4 events
- Tornadoes and Hail in North Dakota, August 1, 2010$587,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252323, 252325.